MAUDE Adverse Event Report: BD SUZHOU (MDS) BD CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386813
Medical Device Problem Codes Break (1069); Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 22gx1.00in winged bc adapter / connector was defective / damaged what happened/could have happened? we discover that the three-way tap has broken and that something is stuck in the pvk.The pvk has been set by the anaesthetist, so we are a little unsure of what it should look like.3 way valve is broken and something got stuck in the pivc when did the incident occur - during use.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of adapter/connector defective/damaged was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of adapter/ connector defective/ damaged was not confirmed upon inspection of the sample.Analysis of the sample showed no damage or defects on the actuator or adapter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Upon inspection of the returned sample, the actuator was found detached and the spring was missing.Currently, a vision system is in place to verify the presence and positioning of the spring and actuator, as well as to check the septum spring and actuator.However, the defect described in the event could not be replicated during testing.The root cause could not be determined.

Brand Name
BD CATHENA 22GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22346381
Report Number2243072-2025-00803
Device Sequence Number4799084
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public(01)00382903868131(10)386814
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386813
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2025
Supplement Date Received by Manufacturer08/08/2025
08/28/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/13/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown